MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO MAXI LD PTA F7 110 15X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO MAXI LD PTA F7 110 15X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4161540L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, the 7f 15mm x 40mm x 110cm maxi large diameter (ld) percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used but it ruptured.It was replaced with another device (unknown) and the procedure completed.There was no reported patient injury.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop and no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The product was removed intact (in one piece) from the patient.The device will not be returned for analysis as it was discarded by mistake.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3,g6,h2 and h6 have been updated accordingly as reported, the 7f 15mm x 40mm x 110cm maxi large diameter (ld) percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used but it ruptured.It was replaced with another device (unknown) and the procedure completed.There was no reported patient injury.The device was stored, handled, and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop and no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The product was removed intact (in one piece) from the patient.Additional procedural details were requested but are unknown.The product was not returned for analysis as it was discarded by mistake.A product history record (phr) review of lot 82191708 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.There is no additional information regarding patient or lesion characteristics regarding this event.With the limited amount of information available and without the return of the product for analysis it is difficult to draw a clinical conclusion between the device and the event.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD PTA F7 110 15X40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11327411
Report Number9616099-2021-04267
Device Sequence Number934924
Product Code LIT
UDI-Device Identifier20705032002131
UDI-Public20705032002131
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number4161540L
Device Catalogue Number4161540L
Device Lot Number82191708
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1